Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 6, 1998, 8:08 PM CST for Smith County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 1998, 8:08 PM CST (02:08 UTC)
- Expired
- Jan 7, 1998, 12:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 070214 COR FFWSHV TXC423-070615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 808 PM CST TUE JAN 6 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...SMITH COUNTY AT 804 PM DOPPLER RADAR INDICATED THUNDERSTORMS ONCE AGAIN PRODUCING HEAVY RAINS OVER SMITH COUNTY...THESE STORMS EXTENDED FROM WINONA TO TYLER TO PALESTINE AND WILL PRODUCE UP TO TWO INCHES OF RAIN PER HOUR. FIVE TO SIX INCHES OF RAIN FELL EARLIER TODAY ACROSS THE COUNTY. THIS ADDITIONAL RAIN WILL LIKELY RESULT IN SOME ROADS BEING CLOSED. . BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. IV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 2:35 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Jan 6, 2:35 PM CST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CST TUE JAN 6 1998 STRONG MOIST INFLOW FROM THE GULF WILL ENHANCE THE RAINFALL THAT OCCURS AS A RESULT OF THE UPPER DYNAMICS OVER THE AREA TONIGHT. IT LOOKS AS IF HEAVY RAIN IS THE MAIN THREAT TONIGHT...BUT SEVERE WEATHER MAY BE POSSIBLE MAINLY EAST OF A LINE FROM EL DORADO TO SHREVEPORT TO LUFKIN. DYNAMICS STILL STRONG ENOUGH FOR SOME ROTATING STORMS. OVER NORTHEAST TEXAS...A LITTLE DRIER AIR IS EXPECTED BEHIND THE TROUGH WHICH IS LOCATED FROM TXK TO TYR TO AUS AT 19Z. THE SLOW MOVEMENT OF THIS SYSTEM COULD CREATE A LOT OF FLOODING...RIVERS WILL BE HIGH FOR DAYS. RAIN SHOULD SLOWLY TAPER OFF WEDNESDAY NIGHT AND THURSDAY AS THE UPPER SYSTEM MOVES SLOWLY EAST. 3 SHV 55/57/42/49 +853 MLU 56/60/46/50 +963
In the hours before
Local storm report, Jan 6, 6:05 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1200 AM 5 W LONGVIEW TX 4.5 INCH HAIL
01/06/98 GREGG GRAPEFRUIT TO SOFTBALL
SIZE HAIL AT CLARKSVILLE
CITY WENT THROUGH THE
ROOFS OF HOUSES. NOTE OF
INTEREST TWO TO THREE INCH
DRIFTS OF HAIL WERE STILL
ALONG THE SIDES OF HWY 300
BETWEEN LONGVIEW AND GILMER
AT 500 PM SOME 17 HOURS
AFTER IT FELL.
IVLocal storm report, Jan 6, 6:05 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CST TUE JAN 6 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1200 AM 5 W LONGVIEW TX 4.5 INCH HAIL
01/06/98 GREGG GRAPEFRUIT TO SOFTBALL
SIZE HAIL AT CLARKSVILLE
CITY WENT THROUGH THE
ROOFS OF HOUSES. NOTE OF
INTEREST TWO TO THREE INCH
DRIFTS OF HAIL WERE STILL
ALONG THE SIDES OF HWY 300
BETWEEN LONGVIEW AND GILMER
AT 500 PM SOME 17 HOURS
AFTER IT FELL.
IVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 10:26 PM CST | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Jan 6, 11:01 PM CST | Flash Flood Warning | SHV | Shelby | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.